Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 472, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 22, 2006, 5:12 PM CDT for Adair County, Oklahoma. It was in force for 19 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 22, 2006, 5:12 PM CDT (22:12 UTC)
- Expired
- Sep 22, 2006, 5:31 PM CDT
- In force
- 19 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Adair County, OK
The radar
The Western Arkansas radar (KSRX), 60 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 22, 5:18 PM CDT | HAIL 0.75 | Stilwell, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 22, 12:06 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 409 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 311 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 222211 SVRTSA OKC001-222315- /O.NEW.KTSA.SV.W.0472.060922T2212Z-060922T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 512 PM CDT FRI SEP 22 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADAIR COUNTY IN NORTHEAST OKLAHOMA * UNTIL 615 PM CDT * AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF STILWELL... MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...STILWELL... MARIETTA...BARON AND WESTVILLE. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3576 9480 3565 9469 3565 9447 3604 9454 $$
1 follow-up statement
000 WWUS54 KTSA 222231 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 531 PM CDT FRI SEP 22 2006 OKC001-222241- /O.CAN.KTSA.SV.W.0472.000000T0000Z-060922T2315Z/ ADAIR OK- 531 PM CDT FRI SEP 22 2006 ...THE SEVERE THUNDERSTORM WARNING FOR ADAIR COUNTY IS CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM. LAT...LON 3576 9480 3565 9469 3565 9447 3604 9454 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 4:33 PM CDT, 39 minutes earlier.
Area forecast discussion, Sep 22, 4:33 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 433 PM CDT FRI SEP 22 2006 .MESOSCALE UPDATE... AT 4 PM...THE DRYLINE EXTENDED FROM NEAR BENTONVILLE...TO MUSKOGEE...TO MCALESTER AND CONTINUED TO REMAIN A FOCUS FOR ISOLATED THUNDERSTORM DEVELOPMENT. THE ENVIRONMENT EAST OF THE DRYLINE REMAINS UNSTABLE AND WEAKLY CAPPED...WITH CONTINUED VEERED LOW LEVEL FLOW PROVIDING MINIMAL SURFACE CONVERGENCE. THE WIND FIELDS ALOFT AND INDIVIDUAL STORM MOTION WITHIN THIS FLOW CONTINUE TO APPEAR THE MOST SUBSTANTIAL FACTOR IN THE RATE OF STORM ORGANIZATION. THE SUPERCELLS WHICH HAVE MOVED INTO NORTH CENTRAL ARKANSAS EXHIBITED CLASSIC CYCLONICALLY DOMINATED UPDRAFT ORGANIZATION ONCE THE MOTION BECAME ALMOST DUE EASTERLY. ADJUSTED STORM RELATIVE HELICITIES WITH THIS MOTION PUSHED 0-1KM VALUES ABOVE 250 M2/S2. HOWEVER...HODOGRAPHS CONTINUE TO REVEAL THAT A DEVIANT MOTION IS REQUIRED TO REALIZE ANY SUBSTANTIAL INCREASE IN HELICITY...THOUGH DEEP LAYER SHEAR WILL CONTINUE TO SUPPORT SUPERCELLULAR STRUCTURE. OF FUTURE INTEREST IS THE ORGANIZING SURFACE LOW OVER WESTERN OKLAHOMA WHERE MESONET DATA SHOW A BROAD REGION OF PRESSURE FALLS. THIS FEATURES SPEED AND TRACK WILL BE A KEY PLAYER IN THE SEVERITY OF OVERNIGHT STORMS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Sep 22, 12:54 PM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1254 PM CDT FRI SEP 22 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1254 PM CDT FRI SEP 22 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. TORNADO. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID AFTERNOON. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...ELEVATED...SPREADINDEX=51. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. DISCUSSION... EARLY THIS AFTERNOON A DRYLINE WAS LOCATED FROM NOWATA TO OKEMAH TO ARDMORE. THE DRYLINE WILL MOVE EAST THIS AFTERNOON TO NEAR A MIAMI TO MCALESTER LINE BEFORE STALLING AND THEN RETREATING BACK TO THE WEST THIS EVENING. DEW POINTS WILL REMAIN BETWEEN 65 AND 70 DEGREES AHEAD OF THE DRY LINE THIS AFTERNOON. STRONG INSTABILITY COMBINED WITH STRONG SHEAR WILL SET THE STAGE FOR A SEVERE WEATHER EVENT TO THE EAST OF THE DRY LINE. LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL BE LIKELY WITH THE POTENTIAL FOR STRONG LONG LIVED TORNADOES FROM MID AFTERNOON INTO THE EVENING...ESPECIALLY IN FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. AS THE DRYLINE RETREATS WEST THIS EVENING AND A COLD FRONT MOVES INTO THE AREA FROM THE NORTHWEST OVERNIGHT...THE SEVERE WEATHER THREAT WILL EXPAND BACK TO THE NORTHWEST. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THE STORMS ALONG THE COLD FRONT ALONG WITH A SMALL TORNADO THREAT. IN ADDITION TO THE STORM RISK...FIRE WEATHER WILL AGAIN BE A CONCERN TODAY. LOW RELATIVE HUMIDITIES BEHIND THE DRY LINE AND BREEZY SOUTH TO SOUTHWEST WINDS COMBINED WITH DRY VEGETATION WILL INCREASE THE RISK OF FIRES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE COLD FRONT WILL MOVE ACROSS THE REST OF THE AREA SATURDAY MORNING WITH THUNDERSTORMS ENDING FROM NORTH TO SOUTH. A FEW STORMS MAY STILL BE SEVERE AHEAD OF THE FRONT SATURDAY MORNING. BREEZY NORTHWEST WINDS AND LOWER RELATIVE HUMIDITES BEHIND THE FRONT WILL INCREASE THE FIRE DANGER AGAIN SATURDAY AFTERNOON IN AREAS WHERE RAINFALL REMAINS LIMITED THIS AFTERNOON AND TONIGHT. HIGH PRESSURE WILL BUILD INTO THE AREA SATURDAY NIGHT AND SUNDAY BRINGING DRY AND MILD WEATHER TO THE AREA INTO THE MIDDLE OF NEXT WEEK. A SMALL CHANCE OF THUNDERSTORMS WILL EXIST WEDNESDAY AND THURSDAY AS ANOTHER COLD FRONT MOVES ACROSS THE AREA. EMERGENCY MANAGEMENT PLANNING STATEMENT... SPOTTER ACTIVATION WILL REMAIN POSSIBLE INTO SATURDAY MORNING. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Sep 22, 2:36 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
236 PM CDT FRI SEP 22 2006
ARZ019-OKZ069-072-222000-
ADAIR OK-CRAWFORD AR-SEQUOYAH OK-
236 PM CDT FRI SEP 22 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
NORTHWEST CRAWFORD
IN NORTHEAST OKLAHOMA
SOUTHEAST ADAIR
IN EAST CENTRAL OKLAHOMA
NORTHEAST SEQUOYAH
AT 236 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES WEST OF NATURAL DAM...MOVING NORTHEAST AT 60 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...NATURAL DAM
AND LEE CREEK.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Sep 22, 3:18 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
318 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 5 NNW CHESTER 35.75N 94.21W
09/22/2006 E0.88 INCH CRAWFORD AR LAW ENFORCEMENT
&&
NMKLocal storm report, Sep 22, 3:19 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
319 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 4 SW WINSLOW 35.76N 94.19W
09/22/2006 E0.88 INCH WASHINGTON AR LAW ENFORCEMENT
&&
NMKSpecial weather statement, Sep 22, 4:17 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
417 PM CDT FRI SEP 22 2006
ARZ010-222145-
WASHINGTON AR-
417 PM CDT FRI SEP 22 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
WASHINGTON
AT 417 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FARMINGTON...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WALNUT GROVE...SHADY GROVE...
TUTTLE...MAYFIELD...HARMON...FAYETTEVILLE...SPRINGDALE...ELKINS...
FARMINGTON...SULPHUR CITY...BLACK OAK...GREENLAND...VINEY GROVE...
GOSHEN...WHEELER...JOHNSON...SONORA...TONTITOWN AND ELM SPRINGS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Sep 22, 4:18 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
418 PM CDT FRI SEP 22 2006
OKZ070-072-074-222145-
HASKELL OK-MUSKOGEE OK-SEQUOYAH OK-
418 PM CDT FRI SEP 22 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
MUSKOGEE AND SEQUOYAH
IN SOUTHEAST OKLAHOMA
HASKELL
AT 418 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF TAMAHA...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...TAMAHA...SALLISAW...GANS...MC
KEY...VIAN...GORE...BRUSHY...SHORT...MARBLE CITY...BOX AND WEBBERS
FALLS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Sep 22, 5:11 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
511 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM TSTM WND DMG 3 S HUNTSVILLE 36.04N 93.74W
09/22/2006 MADISON AR LAW ENFORCEMENT
ROOF DAMAGE TO A HOME. TREE ALSO BLOWN DOWN JUST NORTH OF
HUNTSVILLE.
&&
NMKThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:52 PM CDT | Tornado Warning | TSA | Craig, Nowata | 38 min |
| Sep 21, 7:54 PM CDT | Tornado Warning | TSA | Pushmataha | 66 min |
| Sep 21, 8:19 PM CDT | Tornado Warning | TSA | Latimer | 56 min |
| Sep 21, 8:57 PM CDT | Tornado Warning | TSA | Pushmataha | 33 min |
| Sep 21, 9:05 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 55 min |
| Sep 22, 5:08 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 20 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.